Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 1, 2018, 8:13 AM CDT for Chippewa County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2018, 8:13 AM CDT (13:13 UTC)
- Expired
- Sep 1, 2018, 9:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 8:22 AM CDT | HAIL 0.25 | Tilden, WI | HAD ABOUT 5 MINUTES OF PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -1.8
The text
As transmitted.
352 WWUS83 KMPX 011313 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 813 AM CDT SAT SEP 1 2018 WIZ027-011400- Chippewa- 813 AM CDT SAT SEP 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHIPPEWA COUNTY... At 813 AM CDT, a strong thunderstorm was located near Tilden, or 7 miles north of Eau Claire, moving east at 30 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Chippewa Falls, Lake Hallie, Lake Wissota, Cadott, Boyd, Tilden, Bateman, Jim Falls and Eagleton. LAT...LON 4487 9153 4505 9157 4514 9112 4490 9103 TIME...MOT...LOC 1313Z 251DEG 26KT 4496 9146 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:12 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 1, 6:12 AM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 612 AM CDT Sat Sep 1 2018 .SHORT TERM...(Today and tonight) Issued at 403 AM CDT Sat Sep 1 2018 Two areas of concern for precipitation chances over the next several hours, especially before noon. The first area will be driven by a complex of storms that are currently moving across northeast Iowa. This area will likely force more development across south central, and southeast Minnesota, as well as west central Wisconsin prior to daybreak. The best coverage will occur in west central Wisconsin where instability remains favorable. The other area of concern is a complex of storms in eastern Nebraska. This area will likely enhanced moisture advection at mid-levels across far south central Minnesota during the morning. How far north the precipitation develops remains questionable, but it will likely stay south of the Twin Cities metro area. However, mid-high level moisture will likely hold onto most of the southeastern 1/4 of Minnesota through the early afternoon. This may hold temperatures from rising into the lower 80s, but a strong sun angle continues, so 80s are still likely, especially in western Minnesota where more sunshine is expected. A weak frontal boundary will stall just south of the Minnesota border this afternoon with weak high pressure holding across the region through early evening. By the late evening, and especially after midnight, return flow and strong moisture advection will commence with precipitation redeveloping along the Iowa border. This area of precipitation will likely spread northward toward Sunday morning across most of southern Minnesota, as well as west central Wisconsin. .LONG TERM...(Sunday through Friday) Issued at 403 AM CDT Sat Sep 1 2018 Not much changes from the status quo for the long term, it will continue to be the haves and have nots in terms of rainfall. 7-day QPF from WPC paints widespread 5 to 10 inches from southeast NE to southern WI, with a relatively tight gradient on either side of the swath. Unfortunately this means little meaningful rainfall for those that have been missed repeatedly last month and even more excessive rainfall for those that have been hammered in the past few weeks. The culprit continues to be a seasonably hot ridge over the mid Atlantic states that refuses to budge. Disturbances, nightly LLJs, and a nearly stalled surface boundary will be the focus for nearly continuous thunderstorm complex development mostly to our south and east. Confidence is quite low through at least mid week in terms of timing and PoP potential locally. In addition, even though models show occasional northward surges of the front into the CWA, most notably Sunday and Tuesday, we've been told this story before, and not too surprisingly the running QPF totals have been trending down recently here while increasing south and east. Given the low confidence, however, couldn't identify any targets of opportunity for PoP removal so the forecast as a whole is likely too high for rainfall potential. The front sags a bit further south late week with high pressure building into the Upper Midwest, increasing forecast confidence some late in the period. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 605 AM CDT Sat Sep 1 2018 Confidence remains high that areas of IFR/MVFR cigs/vsby from west central-central Minnesota, and eastward into south central Minnesota, and west central Wisconsin, will continue for a few hours this morning. KAXN will likely see VFR in the next couple of hours as drier air continues to move southward over western Minnesota. Elsewhere, boundary layer moisture remains high through 15-18z which leads to these MVFR/IFR conditions to continue. KEAU may not see VFR conditions until after 20z. Winds will become northerly this morning as a weak frontal boundary and mixing in the boundary layer continues to work southward. Confidence is low but enough that a few SHRA/TSRA are possible toward 12z in southern Minnesota, especially near KMKT/KRWF. KMSP... Confidence is high that MVFR cigs will continue through 15z, with a slow decrease between 15-17z. After 18z, confidence is higher that VFR conditions will prevail through the afternoon, and overnight. MVFR cigs and SHRA/TSRA chances develop after 12z Sunday. /OUTLOOK FOR KMSP/ Sun night...MVFR cigs possible. Slgt Chc TSRA early. Wind N 5 kts. Mon...MVFR/IFR with -SHRA/TSRA possible. Wind ESE at 10G15 kts. TUE...MVFR/IFR with -SHRA/TSRA possible early. Wind SSW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...BORGHOFF AVIATION...JLT
Hazardous weather outlook, Sep 1, 3:56 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 356 AM CDT Sat Sep 1 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 020900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 356 AM CDT Sat Sep 1 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Patchy dense fog will continue for areas of west central and central Minnesota this morning. Isolated non-severe thunderstorms will occur in portions of south central, and southeast Minnesota, as well as west central Wisconsin through 9 am. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday through Wednesday. The probability for severe weather is low, but heavy rainfall is possible at times. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Sep 1, 3:43 AM CDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 343 AM CDT Sat Sep 1 2018 MNZ041>044-047>050-054>057-064-011200- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, and Granite Falls 343 AM CDT Sat Sep 1 2018 ...PATCHY DENSE FOG THROUGH SUNRISE... An area of low clouds and fog has expanded over west central and central Minnesota overnight. Some areas have experienced localized dense at times. This area of fog will continue through sunrise with patchy areas of dense fog from Montevideo, northeast to Alexandria and Long Prairie. If driving this morning, please be extra cautions in those areas.
Local storm report, Sep 1, 6:25 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 AM CDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL ELLSWORTH 44.74N 92.48W
08/31/2018 M2.00 INCH PIERCE WI PUBLIC
&&Special weather statement, Sep 1, 8:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 813 AM CDT SAT SEP 1 2018 WIZ027-011400- Chippewa- 813 AM CDT SAT SEP 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHIPPEWA COUNTY... At 813 AM CDT, a strong thunderstorm was located near Tilden, or 7 miles north of Eau Claire, moving east at 30 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Chippewa Falls, Lake Hallie, Lake Wissota, Cadott, Boyd, Tilden, Bateman, Jim Falls and Eagleton. LAT...LON 4487 9153 4505 9157 4514 9112 4490 9103 TIME...MOT...LOC 1313Z 251DEG 26KT 4496 9146
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:11 PM CDT | Special Weather Statement | MPX | Isanti | 49 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.